Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 26, 2018Crisp County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 26, 2018, 3:49 PM EDT for Crisp County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2018, 3:49 PM EDT (19:49 UTC)
Expired
Jul 26, 2018, 4:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Wind
40

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1485 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

926 
WWUS82 KFFC 261949
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT THU JUL 26 2018
 
GAZ106-108-262030-
Crisp GA-Wilcox GA-
349 PM EDT THU JUL 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 430 PM EDT...

At 349 PM EDT...a strong thunderstorm was over Arabi, or 7 miles
south of Cordele...moving northeast at 10 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Arabi, Double Run and Hatley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3185 8384 3195 8362 3185 8349 3185 8361
      3180 8361 3180 8380
TIME...MOT...LOC 1949Z 233DEG 8KT 3186 8373 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:02 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 26, 3:02 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
302 PM EDT Thu Jul 26 2018

.SHORT TERM /Tonight through Friday Night/...

Drier airmass across North and central Georgia today is
keeping the majority of the are dry. There are a few showers
across eastern central GA along the boundary between the drier and
moist airmasses. This drier airmass will be short lived as next
frontal boundary pushes into the are from the NW Friday afternoon.
The models are in good agreement with showing this next frontal
system weakening as it pushes into the region so will continue with
slight chance to low chance pops across the area for Friday/Friday
night. There is not much deep layer moisture with this front an not
a lot of instability either so only expecting general thunderstorm
development with little chances for severe storms to develop.
Forecast high temperatures will continue in the 80s and 90s with low
temperatures still running near normal.

01

.LONG TERM /Saturday through Thursday/...

A northern stream trough will sag south just north of our area to
start the long term.  This will result in mainly zonal flow aloft
and very little upper level energy moving across the region.
Meanwhile at the surface a weak front will try to cross from NW to
SE late Friday into Saturday, eventually becoming hung up across
central GA. This will be the axis by which we see most
shower/thunderstorm development through the weekend.

Energy from Ontario province will dive south into the central CONUS
before eventually moving east. As a result, GA will be under
unidirectional SW flow bringing ample moisture into the region.
Therefore, we can expect better coverage of shower and
thunderstorms Monday, but especially Tuesday and Wednesday as
impressive upper level support moves overhead. It looks as if the
pattern for this continual feed of moisture may continue through
much of next week leading to concerns for flooding as soils still
remain fairly saturated.  The highest QPF amounts look to be across
north GA, but localized flooding anywhere with these storms is a
definite possibility.  This is a pattern worth watching.

Temperature will be quite warm this weekend, dropping below climo
with more cloud coverage and precipitation activity.

26

&&

AVIATION...
18Z Update...
VFR ceilings with no precipitation or restrictions to VSBYs
expected through Friday morning. Moisture does begin to increase
again Friday morning so expecting some very isolated showers
Friday between 20z-24z Winds expected to stay out of the W to NW
at 10kt or less.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  92  71  92 /  10  30  20  20
Atlanta         72  91  73  91 /   5  30  20  10
Blairsville     63  85  64  85 /   5  20  20  20
Cartersville    67  91  69  90 /   5  20  10  10
Columbus        73  94  74  94 /  20  30  30  20
Gainesville     69  89  71  89 /   5  20  20  10
Macon           72  92  72  93 /  30  40  30  20
Rome            68  91  69  91 /   5  20  20   5
Peachtree City  69  92  71  92 /  10  30  20  10
Vidalia         74  91  74  92 /  30  40  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....26
AVIATION...01
Hazardous weather outlook, Jul 26, 2:58 PM EDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
258 PM EDT Thu Jul 26 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
258 PM EDT Thu Jul 26 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered, mainly afternoon and evening thunderstorms expected
across east central Georgia, generally southeast of a line from
Lagrange to Jackson to Washington.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms are expected across north and central
Georgia Friday through Sunday, mainly during the afternoon and
evening hours. The thunderstorms are expected to become more
numerous Monday through Wednesday. A few storms could be strong
with gusty winds, frequent lightning and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 26, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT THU JUL 26 2018

GAZ106-108-262030-
Crisp GA-Wilcox GA-
349 PM EDT THU JUL 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 430 PM EDT...

At 349 PM EDT...a strong thunderstorm was over Arabi, or 7 miles
south of Cordele...moving northeast at 10 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Arabi, Double Run and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3185 8384 3195 8362 3185 8349 3185 8361
      3180 8361 3180 8380
TIME...MOT...LOC 1949Z 233DEG 8KT 3186 8373

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:21 PM EDTSpecial Weather StatementFFCMorgan24 min
Jul 26, 5:23 PM EDTSpecial Weather StatementFFCLaurens52 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.